Alert archive / Arkansas / Flash Flood Warnings in 2002

Flash Flood Warning 20, NWS Little Rock, AR

March 30, 20024 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at Mar 30, 2002, 6:27 AM CST for 4 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2002, 6:27 AM CST (12:27 UTC)
Expired
Mar 30, 2002, 9:30 AM CST
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

Counties Clark County, AR, Grant County, AR, Hot Spring County, AR, Pike County, AR

The radar

The Little Rock radar (KLZK), 90 km from the middle of the area, began a volume at 12:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 0.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2002-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1471 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2002-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1471 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
622 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.8
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 301227
FFWLIT
ARC019-053-059-109-301530-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
627 AM CST SAT MAR 30 2002

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HOT SPRING COUNTY IN SOUTHWEST ARKANSAS
  GRANT COUNTY IN CENTRAL ARKANSAS
  PIKE COUNTY IN SOUTHWEST ARKANSAS
  CLARK COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 930 AM CST

* AT 620 AM...A BAND OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY    
  RAIN EXTENDED FROM NEAR MURFREESBORO...TO JUST NORTH OF            
  ARKADELPHIA...TO JUST SOUTH OF SHERIDAN. DOPPLER WEATHER RADAR     
  ESTIMATED THAT AREAS ALONG THE BAND HAVE RECEIVED 2 TO 3 INCHES 
  OF RAIN EARLY THIS MORNING. WITH ADDITIONAL HEAVY RAIN...FLASH
  FLOODING IS LIKELY TO OCCUR.     

&&

DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.

LAT...LON 3445 9221 3409 9222 3418 9242 3419 9304
          3398 9329 3399 9384 3431 9392 3437 9293

$$

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Mar 30, 4:44 AM CST, 1 hour 43 minutes earlier.

Area forecast discussion, Mar 30, 4:44 AM CST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
444 AM CST SAT MAR 30 2002

PROBLEM OF THE DAY CONTINUES TO BE FRONT...THUNDERSTORMS AND HEAVY
RAINFALL CHANCES.

CURRENT KLZK RADAR SHOWS SHOWERS AND THUNDERSTORMS SPREADING ACROSS
MUCH OF ARKANSAS. RAIN WILL CONTINUE ALL DAY ACROSS THE AREA. BEST
CHANCES OF RAIN WILL BE CENTRAL AND SOUTH. WITH ABUNDANT GULF
MOISTURE AVAILABLE...HEAVY RAINFALL WILL BE POSSIBLE THIS AFTERNOON
AND TONIGHT...MAINLY CENTRAL AND SOUTH. HAVE DECIDED TO INCREASE THE
AREAL EXTENT OF THE FLASH FLOOD WATCH...EXTENDED IT FURTHER NORTH.

WITH COLD FRONT ACROSS SOUTHERN ARKANSAS SOME SEVERE STORMS ARE
POSSIBLE ALONG THE FRONT. COLD FRONT WILL PULL OUT OF THE AREA ON
SUNDAY. PRECIP SHOULD END ACROSS THE AREA BY SUNDAY AFTERNOON. DRY
CONDITIONS ARE IN STORE FOR SUNDAY NIGHT THROUGH MONDAY NIGHT. THE
NEXT FRONT COMES THROUGH ON TUESDAY AND BRINGS THE NEXT QUICK CHANCE
OF THUNDERSTORMS. WEDNESDAY THROUGH FRIDAY WILL BE DRY.

TEMPERATURES WILL BE STEADY OR SLOWLY FALLING TODAY. STAYED CLOSE TO
THE FWC GUIDANCE.

.LZK...FLASH FLOOD WATCH FOR TODAY AND TONIGHT FOR CENTRAL AND SOUTH
ZONES ARZ016-025-032>034-043>047-021-022-030-031-037>042-23-024-052
053-062-066-067-054-055-056-057-064-065-063-068-069.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 8:22 PM CSTSevere Thunderstorm WarningLZKArkansas38 min
Mar 29, 8:31 PM CSTSevere Thunderstorm WarningLZKGrant29 min
Mar 29, 8:36 PM CSTSevere Thunderstorm WarningLZKJefferson24 min
Mar 29, 8:54 PM CSTSevere Thunderstorm WarningLZKPulaski, Saline51 min
Mar 29, 9:02 PM CSTSevere Thunderstorm WarningLZKArkansas, Monroe28 min
Mar 29, 9:34 PM CSTSevere Thunderstorm WarningLZKArkansas26 min
Mar 29, 10:09 PM CSTSevere Thunderstorm WarningLZKArkansas51 min
Mar 29, 10:17 PM CSTFlash Flood WarningLZKArkansas3 hr
Mar 29, 11:47 PM CSTSevere Thunderstorm WarningLZKArkansas28 min
Mar 30, 3:38 AM CSTSevere Thunderstorm WarningLZKClark, Hot Spring22 min
Mar 30, 4:13 AM CSTSevere Thunderstorm WarningLZKHot Spring32 min
Mar 30, 4:48 AM CSTSevere Thunderstorm WarningLZKJefferson27 min
Mar 30, 5:05 AM CSTSevere Thunderstorm WarningLZKArkansas40 min
Mar 30, 5:45 AM CSTSevere Thunderstorm WarningLZKArkansas, Monroe35 min
Mar 30, 7:08 AM CSTFlash Flood WarningLZKArkansas, Jefferson2 hr
Mar 30, 10:12 AM CSTSevere Thunderstorm WarningLZKCalhoun28 min
Mar 30, 10:36 AM CSTSevere Thunderstorm WarningLZKBradley29 min
Mar 30, 10:59 AM CSTSevere Thunderstorm WarningLZKDrew31 min
Mar 30, 11:24 AM CSTSevere Thunderstorm WarningLZKDesha31 min

Nearby

Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.